Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 21, 2006, 3:12 AM EST for Baldwin County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2006, 3:12 AM EST (08:12 UTC)
- Expired
- Mar 21, 2006, 3:30 AM EST
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Baldwin County, GA
The radar
The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 520 m²/s²
- 0-3 km storm-relative helicity
- 739 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 210813 SVRFFC GAC009-210830- /O.NEW.KFFC.SV.W.0032.060321T0812Z-060321T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 AM EST TUE MAR 21 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN CENTRAL GEORGIA * UNTIL 330 AM EST * AT 311 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MERIWETHER...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3317 8342 3305 8338 3314 8311 3318 8324 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 11:05 PM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 20, 11:05 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1105 PM EST MON MAR 20 2006 .UPDATE... RAIN FALLING INTO COLD AIR WEDGED IN ACROSS THE NORTH HALF OF GEORGIA MONDAY EVENING. EVAPORATIVE COOLING HAS CAUSED SURFACE PRESSURE RISES WHICH HAVE PUSHED THE WARM FRONT IN CENTRAL GEORGIA FARTHER SOUTH. THIS LIMITS THE AREA THAT MAY SEE THUNDERSTORMS TO THE EXTREME SOUTHERN EDGE OF OUR AREA. THE EXCEPTION WILL BE ISOLATED ELEVATED THUNDERSTORMS EMBEDDED IN THE RAIN AREA. THETA-E AXIS HAS YET TO MOVE THROUGH...SO LOOKING FOR RAIN TO PERSIST FOR MUCH OF THE NIGHT. WILL KEEP FLOOD WATCH UP AS RIVERS AND STREAMS WILL BE ON THE RISE. LOWERED MINIMUM TEMPERATURES AS COLD AIR HAS SPREAD FARTHER SOUTH THAN WAS ANTICIPATED EARLIER TODAY. THETA-E RIDGE AND SURFACE COLD FRONT SHOULD PASS THROUGH THE AREA AND BRING PRECIP TO AN END EARLY TUESDAY. && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR NORTH GEORGIA && 15
Hazardous weather outlook, Mar 20, 11:15 PM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 PM EST MON MAR 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211100- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1115 PM EST MON MAR 20 2006 ...FLOODING POSSIBLE ACROSS NORTH GEORGIA TONIGHT... ...ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT. WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT. FLOODING IS POSSIBLE ACROSS NORTH GEORGIA THROUGH DAYBREAK TUESDAY MORNING. .SYNOPSIS... A COLD RIDGE OF HIGH PRESSURE WILL REMAIN OVER NORTH GEORGIA TONIGHT WHILE A WARM FRONT REMAINS NEARLY STATIONARY ACROSS CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE FLOODING OF CREEKS AND SOME URBAN AREAS DUE TO THE HEAVY RAIN. CLOUD TO GROUND LIGHTNING IS ALSO A HAZARD IN THE THUNDERSTORMS. .DISCUSSION... THE WARM FRONT HAS GONE STATIONARY OVER SOUTH GEORGIA AS THE WEDGE OF COLD AIR ACROSS NORTH AND CENTRAL GEORGIA HOLDS FIRMLY IN PLACE. PLENTY OF OVERRUNNING MOISTURE COMING OFF THE GULF OF MEXICO WILL CONTINUE THROUGH THE NIGHT ACROSS NORTH AND PARTS OF CENTRAL GEORGIA... MAINLY NORTH OF A LINE FROM FORT BENNING...TO MACON...TO AUGUSTA. TRAINING OF CELLS WILL CONTINUE ACROSS MUCH OF NORTH GEORGIA FOR THE REST OF TONIGHT AND THEREFORE THE FLOOD WATCH CONTINUES ACROSS NORTH GEORGIA. CAPES HAVE DROPPED SIGNIFICANTLY...AND WITH THE COLD DOME OF AIR OVER NORTH AND CENTRAL GEORGIA...SEVERE THUNDERSTORMS ARE NOT EXPECTED FOR THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT.
In the hours before
Special weather statement, Mar 20, 10:40 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 PM EST MON MAR 20 2006 GAZ096-097-105-107>109-210430- 1040 PM EST MON MAR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN WILCOX... PULASKI...DODGE...BLECKLEY...LAURENS AND DOOLY COUNTIES UNTIL 1130 PM EST... AT 1038 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG WINDS AHEAD OF A WEAKENING LINE OF SHOWERS AND THUNDERSTORMS FROM BREWTON TO 7 MILES NORTHWEST OF TIPPETTVILLE...MOVING EAST AT 60 MPH. LITTLE OR NO RAIN WILL BE OBSERVED...BUT WINDS MAY GUST TO 50 MPH AS THE GUST FRONT PASSES.
Special weather statement, Mar 21, 12:36 AM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1236 AM EST TUE MAR 21 2006 GAZ066-078-210615- 1236 AM EST TUE MAR 21 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN HARRIS AND SOUTHERN TROUP COUNTIES UNTIL 115 AM EST... AT 1232 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WHITESVILLE...MOVING EAST AT 60 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Mar 21, 1:16 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 116 AM EST TUE MAR 21 2006 GAZ067>069-078-079-210715- 116 AM EST TUE MAR 21 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND PEA-SIZE HAIL IN HARRIS...TALBOT...UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 215 AM EST... AT 115 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER HARRIS COUNTY NEAR PINE MOUNTAIN AND MOVING NORTHEAST AT 45 MPH. RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
Special weather statement, Mar 21, 2:06 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 206 AM EST TUE MAR 21 2006 GAZ053>055-210730- 206 AM EST TUE MAR 21 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...PEA-SIZE HAIL AND NEAR 40 MPH WINDS IN COWETA...FAYETTE AND CLAYTON COUNTIES UNTIL 230 AM EST... AT 206 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER COWETA COUNTY NEAR THOMAS CROSSROADS AND MOVING EAST AT 50 MPH. SMALL HAIL AND WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE WITH THESE STORMS. RUNOFF FROM THESE STORMS COULD ALSO CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING.
Special weather statement, Mar 21, 2:46 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 AM EST TUE MAR 21 2006 GAZ059-060-072-210815- 246 AM EST TUE MAR 21 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...PEA-SIZE HAIL AND 40 MPH WINDS IN JONES...PUTNAM AND JASPER COUNTIES UNTIL 315 AM EST... AT 245 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTH JONES AND SOUTH JASPER COUNTIES...AND MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE WITH THESE STORMS. RUNOFF FROM THESE STORMS MAY ALSO CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING.
Special weather statement, Mar 21, 2:54 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 AM EST TUE MAR 21 2006 GAZ066-078-210830- 254 AM EST TUE MAR 21 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN HARRIS AND TROUP COUNTIES UNTIL 330 AM EST... AT 254 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LA GRANGE TO 8 MILES WEST OF MULBERRY GROVE...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF HARRIS AND TROUP COUNTIES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LA GRANGE AND HAMILTON. THE STORM IS EXPECTED TO MOVE OUT OF THE COUNTIES BY 330 AM EST.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:20 PM EST | Severe Thunderstorm Warning | FFC | Harris, Troup | 55 min |
| Mar 20, 8:48 PM EST | Severe Thunderstorm Warning | FFC | Meriwether | 57 min |
| Mar 20, 9:07 PM EST | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 53 min |
| Mar 20, 9:28 PM EST | Tornado Warning | FFC | Chattahoochee | 29 min |
| Mar 20, 9:45 PM EST | Tornado Warning | FFC | Marion | 45 min |
| Mar 20, 10:00 PM EST | Severe Thunderstorm Warning | FFC | Schley, Taylor | 24 min |
| Mar 20, 10:11 PM EST | Severe Thunderstorm Warning | FFC | Macon | 17 min |
| Mar 20, 10:44 PM EST | Flash Flood Warning | FFC | Fulton, Gwinnett | 4 hr |
| Mar 21, 1:24 AM EST | Severe Thunderstorm Warning | FFC | Harris | 21 min |
| Mar 21, 2:53 AM EST | Severe Thunderstorm Warning | FFC | Jasper, Jones, Putnam | 37 min |
| Mar 21, 3:33 AM EST | Flash Flood Warning | FFC | Harris | 4 hr |
| Mar 21, 6:34 AM EST | Flash Flood Warning | FFC | Jones | 86 min |
| Mar 21, 8:14 AM EST | Flash Flood Warning | FFC | Jones | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.